Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 81, NWS Norman, OK

June 5, 1995Garfield County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 5, 1995, 8:26 PM CDT for Garfield County, Oklahoma. It was in force for 49 min.

The area

The counties it named.

The facts

Issued
Jun 5, 1995, 8:26 PM CDT (01:26 UTC)
Expired
Jun 5, 1995, 9:15 PM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties

County Garfield County, OK

The radar

The Vance AFB radar (KVNX), 51 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 060130
TOROKC
OKC047-060215-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
826 PM CDT MON JUN 05 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     SOUTHERN GARFIELD

INCLUDING THE FOLLOWING LOCATIONS
     BISON...COVINGTON...DOUGLAS...HAYWARD AND WAUKOMIS

AT 826 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO IN SOUTHERN GARFIELD COUNTY. THE MOST DANGEROUS
PORTION OF THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF WAUKOMIS. 

REPORTS OF BRIEF TORNADOES HAVE BEEN RECEIVED NEAR WAUKOMIS SINCE 8 PM.

THE STORM WAS MOVING SLOWLY EAST AT 20 MPH. 

HAIL GOLFBALL SIZE AND LARGER LIKELY WILL ACCOMPANY THIS STORM.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.


LAT...LON 3618  9753 3616  9799 3~629  9790 3634  9751
DA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:40 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 5, 3:40 PM CDT, 4 hours 46 minutes before
FPUS3 KOKC 052039
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
340 PM CDT MON JUN 5 1995

NOT MUCH TIME TO GET FANCY WITH FCST DISC.  MOST OF THE STMS IN SERN OK
SHOULD BE OUT OF THAT AREA BY THE TIME THE ZFP TAKES EFFECT...SO WL NOT
MAKE A BIG DEAL OUT OF THEM IN THE FCST.  BLV MOST LKLY AREA OF BOTH
PCPN AND SVR WX WL ONCE AGAIN BE NR THE RED RVR TNGT.  ON TUE...S/W RDG
MOVS OVR THE AREA AND LOW/MID LVLS WRM SIGNIFICANTLY.  NGM GOES SO FAR
AS TO PUT A 27 DEG H8 ISOTHERM ACRS WRN OK TMRW AFTN.  ETA A BIT COOLER
AND PROB MORE CORRECT.  GIVEN THAT...AND STG CAP...WOULD XPCT TO TRADE
SVR WX FOR HOT TEMPS TMRW.  DWNSLOPE WNDS XPCTD IN WRN ZNS...SO MID 90S
A GOOD PSBLTY THERE.  HAVE GONE ABV GDNC AS A RSLT ACRS MUCH OF THE FA.

WL PUT POPS BACK IN ON WED AS UPR FLOW RTNS TO SWLY AND LOW LVL MSTR
NEVER REALLY GOES AWAY.  EXTDD FCST IS SIMPLY A COPY OF NATL GDNC SINCE
THERE HAS BEEN NO TIME TO LOOK AT ANY MED RANGE MODEL DATA.

CONSIDERED FF WATCH FOR ALL BUT NRN 2 TIERS OF ZNS...BUT HAVE HELD OFF
SINCE IT APPEARS THAT STMS WL PRBLY MOVE FAST ENUF TO PREVENT WDSPD HVY
PCPN.  ONE PRBLM THO IS THAT FF GDNC IN PTS OF CNTRL AND W CNTRL OK IS
SO LOW THAT MODT SHWRS COULD ALMOST CAUSE FLASH FLOODING.  WL UPDATE
FCST AND ADD FF WATCH THIS EVE IF ORGANIZED PCPN THREATENS THOSE AREAS
WITH LOW TOLERANCE TO RNFL.

1ST PD POPS WL BE ADJUSTED JUST BFR ZFP ISSUANCE TIME.  THE FOLLOWING
NUMBERS ARE CRNT RUFF ESTIMATE ONLY.

ZFP AND OTHER FCSTS MAY BE A FEW MINS LATE.

FCSTID=23=RS
HBR   63  96  67  90 / 60  10  10  20
OKC   64  92  68  90 / 50  10  10  20
SPS   67  96  70  92 / 70  10  0   20
GAG   60  95  64  84 / 40  10  10  20
PNC   65  90  69  90 / 40  10  10  20
DUA   68  89  72  93 / 70  30  0   20

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, Jun 5, 6:55 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
655 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

642 PM       RINGWOOD                OK     1.25 INCH HAIL 4S AND 3E OF
6/5/95       MAJOR                          RINGWOOD

SN
Local storm report, Jun 5, 6:57 PM CDT, 1 hour 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
655 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

642 PM       RINGWOOD                OK     1.25 INCH HAIL 4S AND 3E OF
6/5/95       MAJOR                          RINGWOOD

SN
Local storm report, Jun 5, 7:05 PM CDT, 1 hour 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
705 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

705 PM          HOLLIDAY             TX     0.75 INCH HAIL IN HOLLIDAY
6/5/95          ARCHER

705 PM          HOLLIDAY             TX     0.88 INCH HAIL 3N OF
6/5/95          WICHITA                     HOLLIDAY

SN
Local storm report, Jun 5, 7:09 PM CDT, 1 hour 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
705 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

705 PM@          HOLLIDAY             TX     0.75 INCH HAIL IN HOLLIDAY
6/5/95          ARCHER

705 PM          HOLLIDAY             TX     0.88 INCH HAIL 3N OF
6/5/95          WICHITA                     HOLLIDAY

SN
Local storm report, Jun 5, 8:20 PM CDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
820 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

528 PM          KNOX CITY            TX     SILVER DOLLAR SIZED HAIL
6/5/95          KNOX                        2N OF KNOX CITY

602 PM          MUNDAY               TX     BASEBALL SIZED HAIL IN
6/5/95          KNOX                        MUNDAY

720 PM          DRUMMOND             OK     BRIEF TORNADO 3 E OF
6/5/95          GARFIELD                    DRUMMOND

721 PM          KAMAY                TX     1.00 INCH HAIL 5 NW OF
6/5/95          WICHITA                     KAMAY AT HWY 367 AND HWY
                                            25 INTERSECTION

730 PM          LAKE KICKAPOO        TX     60 MPH WINDS NEAR LAKE
6/5/95          ARCHER                      KICKAPOO

755 PM          ENID                 OK     0.75 INCH HAIL AT VANCE
6/5/95          GARFIELD                    AFB

805 PM          BURKBURNETT          TX     BASEBALL SIZED HAIL
6/5/95          WICHITA                     IN BURKBURNETT

812 PM          WAUKOMIS             OK     ROPE TORNADO NEAR WAUKOMIS
6/5/95          GARFIELD                    OR 7 S OF ENID

SN
Local storm report, Jun 5, 8:22 PM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
820 PM CDT MON JUN 5 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

528 PM          KNOX CITY            TX     SILVER DOLLAR SIZED HAIL
6/5/95          KNOX                        2N OF KNOX CITY

602 PM          MUNDAY               TX     BASEBALL SIZED HAIL IN
6/5/95          KNOX                        MUNDAY

720 PM          DRUMMOND             OK     BRIEF TORNADO 3 E OF
6/5/95          GARFIELD                    DRUMMOND

721 PM          KAMAY                TX     1.00 INCH HAIL 5 NW OF
6/5/95          WICHITA                     KAMAY AT HWY 367 AND HWY
                                            25 INTERSECTION

730 PM          LAKE KICKAPOO        TX     60 MPH WINDS NEAR LAKE
6/5/95          ARCHER                      KICKAPOO

755 PM          ENID                 OK     0.75 INCH HAIL AT VANCE
6/5/95          GARFIELD                    AFB

805 PM          BURKBURNETT          TX     BASEBALL SIZED HAIL
6/5/95          WICHITA                     IN BURKBURNETT

812 PM          WAUKOMIS             OK     ROPE `TORNADO NEAR WAUKOMIS
6/5/95          GARFIELD                    OR 7 S OF ENID

SN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:18 PM CDTSevere Thunderstorm WarningOUNGarfield, Major57 min
Jun 5, 7:32 PM CDTTornado WarningOUNGarfield58 min
Jun 5, 7:57 PM CDTSevere Thunderstorm WarningOUNKay63 min
Jun 5, 8:08 PM CDTSevere Thunderstorm WarningOUNCotton67 min
Jun 5, 8:31 PM CDTSevere Thunderstorm WarningOUNJefferson59 min
Jun 5, 8:58 PM CDTSevere Thunderstorm WarningOUNNoble62 min
Jun 5, 9:09 PM CDTSevere Thunderstorm WarningOUNLogan, Payne66 min
Jun 5, 9:22 PM CDTSevere Thunderstorm WarningOUNGarfield38 min
Jun 5, 9:29 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson61 min
Jun 5, 9:57 PM CDTSevere Thunderstorm WarningOUNNoble63 min
Jun 5, 10:11 PM CDTSevere Thunderstorm WarningOUNPayne64 min
Jun 6, 12:37 AM CDTSevere Thunderstorm WarningOUNKingfisher53 min
Jun 6, 4:19 AM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain41 min
Jun 6, 4:56 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain49 min
Jun 6, 5:25 AM CDTSevere Thunderstorm WarningOUNOklahoma50 min
Jun 6, 5:48 AM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie42 min
Jun 6, 6:23 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie67 min
Jun 6, 6:27 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma63 min
Jun 6, 7:25 AM CDTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie, Seminole65 min
Jun 6, 8:27 AM CDTSevere Thunderstorm WarningOUNHughes, Seminole48 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.